Alert archive / Ohio / Special Weather Statements in 2016
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 8, 2016, 12:10 AM EDT for Lucas County, Ohio. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 12:10 AM EDT (04:10 UTC)
- Expired
- Jul 8, 2016, 1:15 AM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
County Lucas County, OH
The radar
The Detroit radar (KDTX), 113 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
068
WWUS81 KCLE 080410
SPSCLE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1210 AM EDT FRI JUL 8 2016
OHZ003-006-007-080515-
OTTAWA-LUCAS-WOOD-
1210 AM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...NORTHEASTERN WOOD AND
LUCAS COUNTIES...
AT 1208 AM EDT...A CLUSTER OF THUNDERSTORMS WAS MOVING THROUGH THE
GREATER TOLEDO AREA. THESE STORMS WERE MOVING NORTHEAST
AT 20 MPH.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE
STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
4172 8341 4173 8339 4159 8306 4148 8387
TIME...MOT...LOC 0408Z 224DEG 22KT 4173 8346
$$
CLARKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 7, 10:15 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 7, 10:15 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1015 PM EDT THU JUL 7 2016 .SYNOPSIS... A warm front will lift north overs the area tonight. Low pressure will move across the northern and central Great Lakes Friday and Friday night. A cold front from the low will move across the area early Saturday. High pressure will build back over the region for the second half of the weekend. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... There are showers/thunderstorms across MI and northern IN with decent coverage associated with a minor shortwave that will cross the area tonight. There continues to be doubt in the areal coverage of storms as it crosses northern OH and much later tonight/early Friday morning across northwest PA. Have maintained the likely pops across the far northwest...but all others remain at chance. Things aught to remain rather disorganized. As previous shift mentioned...guidance pops are high and as we have seen the past few weeks cannot be trusted. Expect dewpoints to move back up into the lower 70s overnight. That is about where lows will be most areas. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... Attempted to put some definition in the hourly POPS for Friday. As early morning wave exits...there should be subsidence and a lull in precipitation. Cold front is late. Therefore reduced precip chances across the west and central in the morning and reduced across the east by midday. Previous discussion follows... Well...most of the area may finally get some beneficial rain on Friday. Chances are looking the best for widespread rain in several weeks. Timing and coverage remains a challenge but with the warm front over the area most areas should see at least a brief period of rainfall. The area remains outlooked for severe weather given a juiced atmosphere. Westerlies aloft will add some shear and the set up for organized storms will be the best it's been all week. The best guess now is that rain will be ongoing some areas at daybreak Friday. It will take some time for things to get back going and figuring out where storms develop first is a challenge. Right now it's looking they may fire to the northwest of the area later in the afternoon along the surface cold front which will be across lower MI at that time. The storms should progress across the area during the evening hours and that's when the best chances for severe weather will be. With that said much of the day could end up being dry so will not go crazy with precip chances as the activity will likely straddle two periods. By daybreak Saturday the front will over portions of the area with additional rain chances over the eastern end of the area. Will then dry things out for the rest of the period. Temps tomorrow will be a challenge as well. Have not strayed too far from guidance but if the sun shines we could end up making a run for 90 degrees again. A blend of guidance used for later periods. && .LONG TERM /MONDAY THROUGH THURSDAY/... Monday and probably Tue should be dry as high pressure continues to dominate the area. An upper trough works ene into the lakes wed thru thu while moisture starts to return to the area. This combination could be sufficient for some convection to develop so will ramp up chc pops tue night into wed then continue thru thu. Temp will gradually warm back above normal with highs by wed and thu in the mid to upper 80s while lows become warm and muggy. && .AVIATION /00Z Friday THROUGH Tuesday/... Expect the remaining showers/storms along the old lake breeze front to dissipate around sunset and did not include any evening activity in the TAF forecasts although could be close at KCAK and KCLE. A trough of low pressure will drift east into the area tonight and will be a focusing mechanism for showers and thunderstorms. The best chance would seem west of I-71 and used a "tempo" forecast for thunderstorms at KTOL and KFDY later tonight. Not much confidence farther east, there may be significant activity or just scattered showers. Forecast "vicinity" for northeast OH and northwest PA in the early morning hours. New activity will likely develop Friday but it may wait for the cold front Friday evening so left out and thunderstorms for now. Outlook...Areas of non-VFR Friday night in scattered thunderstorms. && .MARINE... Mainly sw winds should stay fairly light into fri then increase to about 10 to 20 knots...maybe 15 to 25 knots for a while as cooler air spreads across the lake fri night and sat behind the passage of a cold front while winds veer to west then nw. Marginal SCA conditions will likely develop for a while on Sat. High pressure spreads in on sun to diminish the winds which should stay light thru tue. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kubina NEAR TERM...Kubina/Oudeman SHORT TERM...Kubina/Oudeman LONG TERM...Adams AVIATION...Kosarik MARINE...Adams
Hazardous weather outlook, Jul 7, 3:26 PM EDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 326 PM EDT THU JUL 7 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-081930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 326 PM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING WITH ADDITIONAL STORMS POSSIBLE OVERNIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE FROM LOCALLY HEAVY RAINS AND WIND GUSTS IN EXCESS OF 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE AREA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT. STORMS WILL LIKELY ONGOING FRIDAY MORNING BUT THE MAIN SEVERE WEATHER THREAT WILL BE LATER IN THE DAY AS A SURFACE COLD FRONT APPROACHES FROM THE NORTHWEST. MORE STORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA AS THE FRONT APPROACHES. AT THIS TIME IT APPEARS THE MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jul 8, 12:10 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1210 AM EDT FRI JUL 8 2016
OHZ003-006-007-080515-
OTTAWA-LUCAS-WOOD-
1210 AM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...NORTHEASTERN WOOD AND
LUCAS COUNTIES...
AT 1208 AM EDT...A CLUSTER OF THUNDERSTORMS WAS MOVING THROUGH THE
GREATER TOLEDO AREA. THESE STORMS WERE MOVING NORTHEAST
AT 20 MPH.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE
STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
4172 8341 4173 8339 4159 8306 4148 8387
TIME...MOT...LOC 0408Z 224DEG 22KT 4173 8346
CLARKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:46 AM EDT | Special Weather Statement | CLE | Ashtabula, Lake | 44 min |
| Jul 8, 4:51 AM EDT | Special Weather Statement | CLE | Ashtabula | 54 min |
Nearby
Special Weather Statements in Ohio, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.